Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 64, NWS Jackson, KY

June 14, 2000Breathitt County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2000, 1:33 PM EDT for Breathitt County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2000, 1:33 PM EDT (17:33 UTC)
Expired
Jun 14, 2000, 2:00 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Whole counties

County Breathitt County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 141733
SVRJKL
KYC025-141800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
133 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREATHITT COUNTY IN KENTUCKY
  THIS INCLUDES THE CITY OF JACKSON

* UNTIL 200 PM EDT

* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER YEADON...OR ABOUT 5 MILES WEST OF
  JACKSON...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER TAULBEE...2 MILES SOUTHEAST OF MOCT...3 MILES SOUTHEAST OF
  SIMPSON...5 MILES NORTHWEST OF HAGINSVILLE AT 140 PM EDT
  OVER ROCK LICK...5 MILES NORTHWEST OF STEVENSON AT 145 PM EDT
  OVER BAYS...MOUNTAIN VALLEY AT 150 PM EDT

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.s

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.

LEWIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:10 AM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 14, 10:10 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1010 AM EDT WED JUN 14 2000

NO CHANGES PLANNED AT THIS TIME. LATEST VIS SATELLITE IMAGE SHOWS
MOST OF CWA IS CLEAR. LAMP DATA SUGGESTS THAT CLOUDS WILL BE ON THE
INCREASE BY ABOUT 16Z AS SURFACE HEATING MATERIALIZES AND PARTLY
SUNNY APPEARS TO BE THE BEST OPTION. 06Z MESOETA PROJECTS WEAK LOW-
TO MID-LEVEL LIFT CENTERED AROUND 21Z THIS AFTERNOON SO 30 POP LOOKS
APPROPRIATE. TEMPS APPEAR TO BE ON TRACK.

.JKL...NONE.

LCM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:28 PM EDTSevere Thunderstorm WarningJKLMontgomery32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.